MAUDE Adverse Event Report: SYNTHES GMBH INTERLCKNG BOLT 4.5 VA COND INSERTN HNDL; CONDYLAR PLATE FIXATION IMPLANT

SYNTHES GMBH INTERLCKNG BOLT 4.5 VA COND INSERTN HNDL; CONDYLAR PLATE FIXATION IMPLANT
Catalog Number 03.231.005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e3: reporter is a j&j employee.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a nail plate combo, va condylar aiming arm was used.The cortical screw missed the plate.There was a delay in surgery due to having to freehand.There was 3 minutes of surgical delay.Procedure outcome was unknown.There was no patient consequences.This report is for one (1) interlckng bolt 4.5 va cond insertn hndl.This is report 3 of 7 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part# 03.231.005 lot # 7532980 manufacturing site: werk hägendorf.Supplier; na release to warehouse date: 07 sep 2011 expiration date: na a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that interlckng bolt 4.5 va cond insertn hndl shows normal wear consistent with the device use which would not contribute to the reported alleged condition.A dimensional inspection for the interlckng bolt 4.5 va cond insertn hndl was not performed as it is not applicable to the complaint condition.A functional test was performed with the mating sample device (insertion handle f/aiming arm f/va-lcp c part number: 03.231.001 and mating device aim-arm f/va-lcp condylar pl 4.5/5.0 le part number: 03.231.003) and the devices were able to assemble and disassemble with without any issues.A complete functional testing of the received device was not performed as the mating plate was not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the interlckng bolt 4.5 va cond insertn hndl would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INTERLCKNG BOLT 4.5 VA COND INSERTN HNDL
Common Device Name
CONDYLAR PLATE FIXATION IMPLANT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18785276
Report Number8030965-2024-02914
Device Sequence Number8351615
Product Code JDP
UDI-Device Identifier10886982077325
UDI-Public(01)10886982077325
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.231.005
Device Lot Number7532980
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM ARM FOR 4.5 VA-LCP CRVD COND PL/LFT; AIM ARM FOR 4.5 VA-LCP CRVD COND PL/LFT; AIM ARM FOR 4.5 VA-LCP CRVD COND PL/RT; AIM ARM FOR 4.5 VA-LCP CRVD COND PL/RT; INTERLCKNG BOLT 4.5 VA COND INSERTN HNDL; UNK - NAILS; UNK - PLATES: TRAUMA; UNK - SCREWS: CORTICAL : TRAUMA
Patient SexUnknown